My uncle was prescribed tramadol and cyclobenzaprine he has had memory loss confusion and at times talks very fast and talks about things that have not happened but he thinks have happened could he have serotonin syndrome?
2 doctor answers • 5 doctors weighed in
Psychiatry 43 years experience
Drug interactions: Cyclobenzaprine (flexeril) and tramadol (ultram) are both metabolized by the same liver enzyme system, and the combination could result in higher levels of both than intended. Ultram also weakly inhibits serotonin reuptake . . . Serotonin syndrome is possible but should be accompanied by additional features. Seizure threshold can be lower with this combination. Either drug could produce his sx.
5.6k viewsReviewed >2 years ago
Geriatric Psychiatry 25 years experience
Many possibilities: The list of possible explanations range from illness he is taking these medicines for to combining these medicines plus or minus alcohol or other drugs as well as unrelated problems. It sounds like a thorough physical and psychiatric exam are indicated. The risk for serotonin syndrome increases significantly when someone is on at least 3 serotonergic medications.
4.6k viewsReviewed >2 years ago
Last updated Mar 1, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.